Alert archive / Oklahoma / Flash Flood Warnings in 2018

Flash Flood Warning 32, NWS Norman, OK

June 24, 2018Cleveland County, Oklahoma County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 24, 2018, 2:12 PM CDT for Cleveland County, Oklahoma County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2018, 2:12 PM CDT (19:12 UTC)
Expired
Jun 24, 2018, 5:15 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Cleveland County, OK, Oklahoma County, OK

The radar

The Norman radar (KTLX), 10 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.2 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-259 J/kg
Mixed-layer LCL
1329 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
392 m²/s²
Significant tornado parameter
0.0
Supercell composite
12.0

Open this sounding in Storm Lab

The text

As transmitted.

379 
WGUS54 KOUN 241912
FFWOUN
OKC027-109-242215-
/O.NEW.KOUN.FF.W.0032.180624T1912Z-180624T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
212 PM CDT SUN JUN 24 2018

The National Weather Service in Norman has issued a

* Flash Flood Warning for...
  Southeastern Oklahoma County in central Oklahoma...
  Northeastern Cleveland County in central Oklahoma...

* Until 515 PM CDT.
  
* At 209 PM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Over 
  one and one half inches of rain have already fallen in less than 
  an hour. Flash flooding is occurring or is imminent.

Additional rainfall amounts of up to one inch are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3535 9750 3547 9745 3550 9714 3534 9714

$$

03

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 12:30 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 24, 12:30 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1230 PM CDT Sun Jun 24 2018

.DISCUSSION...

&&

.AVIATION...
For the 18z TAFs:

Band of convection with potentially strong wind gusts will impact
Lawton/LAW, Oklahoma City/OKC, and Norman/OUN early this
afternoon. Southwestward extent to near SPS is uncertain at this
time and will monitor closely. Stratiform rain with occasional
lightning should continue at Ponca City/PNC for another couple of
hours before decreasing. In addition to strong wind gusts with
storms, low ceilings and low visibility may also occur, including
perhaps some low ceilings for an hour or two after storms depart.
Uncertainties are higher than normal for the latter half of the
TAF period. High Plains convection is expected to move east and
could impact most TAF sites overnight, but convective
overturning/depletion of instability may temper this threat some.
Timing and intensity remain uncertain and later forecasts may
change based on trends.

&&

.PREV DISCUSSION... /issued 609 AM CDT Sun Jun 24 2018/

DISCUSSION...
12Z TAF discussion.

AVIATION...
Complex scenario today with areas of convection that continue to
develop and move east across much of the area. This brings some
periods of MVFR conditions. Could even see a brief IFR conditions,
but for now timeframe and confidence at any single location
remains too low. Should see a lull in the activity this afternoon
before another round of tstm moves across much of the northern
half of Oklahoma overnight tonight.

PREV DISCUSSION... /issued 303 AM CDT Sun Jun 24 2018/

DISCUSSION...
Main impacts will be with residual convection this morning and the
potential for another round of storms across northern half of
Oklahoma tonight.

Multiple areas of convection early this morning are expected to
gradually shift east of the area by late morning. A few strong to
possible severe storms will be possible with this activity as well
as localized areas of heavy rainfall.

Attention then turns back to the northwest as mid-level trough
shifts southeast and east out of the central Rockies into the
Plains late today. Expect to see a large area of storms to develop
from Nebraska southward into northern Oklahoma. Wind and hail will
once again be the main impacts along with very heavy rainfall.

Trough will continue to be in the area through Monday and may aid
in bringing a weak surface boundary south into the area. This may
act as a focus for a few showers and thunderstorms late Monday.

Much of the remainder of the week looks to be dry and hot as mid-
level ridge tries to build into the southern Plains.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  87  69  88  74 /  60  30  20  30
Hobart OK         97  71  91  75 /  20  30  10  30
Wichita Falls TX 101  77  98  77 /   0   0  10  10
Gage OK           86  65  87  71 / 100  80  10  20
Ponca City OK     83  66  86  73 /  70  80  40  30
Durant OK         93  74  93  76 /  20   0  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

03/12/01
Hazardous weather outlook, Jun 24, 12:29 PM CDT, 1 hour 43 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1229 PM CDT Sun Jun 24 2018

OKZ004>048-050>052-TXZ083>090-251730-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1229 PM CDT Sun Jun 24 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is an enhanced risk for severe thunderstorms late this
afternoon through tonight for portions of western Oklahoma and
Hardeman County Texas. A slight risk surrounds the enhanced risk
and includes much of the remainder of Oklahoma and western north
Texas.

Location...
The enhanced risk is roughly west of a line from Arnett...to
Clinton...to Hobart Oklahoma...to Goodlett Texas.

Timing...
Main time for severe storms later today will be from 1 pm through
3 am.

Impacts...
Hail up to the size of baseballs.
Damaging wind gusts up to 80 mph.
Heavy rainfall that may cause localized flooding.
The tornado risk is low.

Discussion...
Thunderstorms will continue to develop near and south of
Interstate 40 through this afternoon. A few severe storms with
hail up to the size of quarters and damaging wind gusts up to 60
mph will be possible with these storms as they slowly progress
east southeastward. Additional development will be possible late
this afternoon through early this evening across portions of
southwestern OK and western north Texas. Discrete supercells with
a threat of very large hail, damaging winds, and perhaps a tornado
will be possible with these storms.

Then, late tonight, a thunderstorm complex will move out of Kansas
and into northwestern OK. Damaging straight line wind gusts will
likely accompany this complex through the early morning hours
Monday across northern Oklahoma.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel across the
risk area should prepare for severe weather operations today and
tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
There will be a chance for thunderstorms Monday into early
Tuesday. A few strong thunderstorms are possible Monday.

.Heat...
Heat index values from 100 to 105 degrees are forecast through
much of this week. If you will be outdoors, limit strenuous
activities and take frequent breaks.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Jun 24, 1:41 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
141 PM CDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     NON-TSTM WND GST OKARCHE                 35.73N 97.98W
06/24/2018  M61 MPH          CANADIAN           OK   TRAINED SPOTTER

            WIND DIRECTION WAS FROM THE EAST.

&&

FM
Local storm report, Jun 24, 1:45 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
145 PM CDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     NON-TSTM WND GST OKARCHE                 35.73N 97.98W
06/24/2018  M62 MPH          CANADIAN           OK   TRAINED SPOTTER

            WIND DIRECTION FROM THE EAST.

&&

FM
Local storm report, Jun 24, 1:49 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
149 PM CDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND GST     3 W MEDICINE PARK       34.73N 98.56W
06/24/2018  M58 MPH          COMANCHE           OK   MESONET

&&

FM
Local storm report, Jun 24, 1:51 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
151 PM CDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     NON-TSTM WND GST OKARCHE                 35.73N 97.98W
06/24/2018  M62 MPH          CANADIAN           OK   TRAINED SPOTTER

            WIND DIRECTION FROM THE EAST. ONGOING SEVERE GUSTS OVER
            THE PAST 10 MINUTES.

&&

FM
Local storm report, Jun 24, 2:02 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
202 PM CDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     TSTM WND GST     FORT SILL               34.66N 98.41W
06/24/2018  M60 MPH          COMANCHE           OK   AWOS

&&

FM
Local storm report, Jun 24, 2:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
204 PM CDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND GST     4 SW EL RENO            35.49N 98.01W
06/24/2018  M72 MPH          CANADIAN           OK   AWOS

&&

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:13 PM CDTSpecial Weather StatementOUNGreer32 min
Jun 23, 7:18 PM CDTSpecial Weather StatementOUNJackson27 min
Jun 23, 7:57 PM CDTSpecial Weather StatementOUNTillman33 min
Jun 23, 8:03 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman27 min
Jun 23, 8:26 PM CDTSevere Thunderstorm WarningOUNComanche, Tillman49 min
Jun 23, 8:37 PM CDTSpecial Weather StatementOUNCoal38 min
Jun 23, 9:09 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman51 min
Jun 23, 9:43 PM CDTSpecial Weather StatementOUNLincoln32 min
Jun 23, 9:59 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman31 min
Jun 23, 10:14 PM CDTSpecial Weather StatementOUNLincoln31 min
Jun 23, 10:27 PM CDTSpecial Weather StatementOUNMcClain33 min
Jun 23, 10:34 PM CDTSpecial Weather StatementOUNLincoln26 min
Jun 23, 10:36 PM CDTSevere Thunderstorm WarningOUNLincoln39 min
Jun 23, 10:47 PM CDTSevere Thunderstorm WarningOUNLincoln28 min
Jun 23, 10:49 PM CDTSpecial Weather StatementOUNMcClain26 min
Jun 23, 11:10 PM CDTSevere Thunderstorm WarningOUNLincoln50 min
Jun 23, 11:12 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Pottawatomie48 min
Jun 23, 11:31 PM CDTSpecial Weather StatementOUNHarper44 min
Jun 23, 11:34 PM CDTAreal Flood AdvisoryOUNLincoln3 hr
Jun 23, 11:47 PM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie28 min
Jun 24, 12:03 AM CDTSevere Thunderstorm WarningOUNLincoln42 min
Jun 24, 12:06 AM CDTSevere Thunderstorm WarningOUNLincoln, Payne39 min
Jun 24, 12:12 AM CDTSpecial Weather StatementOUNHarper33 min
Jun 24, 12:28 AM CDTAreal Flood WarningOUNLincoln3 hr
Jun 24, 12:42 AM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward48 min
Jun 24, 12:47 AM CDTSpecial Weather StatementOUNNoble28 min
Jun 24, 12:58 AM CDTSpecial Weather StatementOUNHughes32 min
Jun 24, 1:13 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods, Woodward47 min
Jun 24, 1:17 AM CDTSpecial Weather StatementOUNNoble28 min
Jun 24, 1:22 AM CDTSevere Thunderstorm WarningOUNNoble38 min
Jun 24, 1:29 AM CDTSpecial Weather StatementOUNWoodward46 min
Jun 24, 1:32 AM CDTSevere Thunderstorm WarningOUNNoble, Payne28 min
Jun 24, 1:49 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major, Woods41 min
Jun 24, 2:01 AM CDTSpecial Weather StatementOUNPayne29 min
Jun 24, 2:09 AM CDTSpecial Weather StatementOUNKay36 min
Jun 24, 2:24 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Kay, Major, Noble51 min
Jun 24, 2:32 AM CDTSpecial Weather StatementOUNDewey, Major28 min
Jun 24, 2:42 AM CDTAreal Flood AdvisoryOUNPayne3 hr
Jun 24, 2:50 AM CDTSevere Thunderstorm WarningOUNBlaine, Garfield, Kingfisher, Major40 min
Jun 24, 3:06 AM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Kingfisher, Logan, Noble and 1 more54 min
Jun 24, 3:29 AM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher, Logan26 min
Jun 24, 3:52 AM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Noble, Payne38 min
Jun 24, 3:54 AM CDTSpecial Weather StatementOUNCanadian, Oklahoma36 min
Jun 24, 4:09 AM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Lincoln, Logan, Oklahoma, Pottawatomie51 min
Jun 24, 4:23 AM CDTSpecial Weather StatementOUNWashita37 min
Jun 24, 4:26 AM CDTSevere Thunderstorm WarningOUNPottawatomie, Seminole22 min
Jun 24, 4:33 AM CDTSpecial Weather StatementOUNHughes27 min
Jun 24, 4:35 AM CDTSevere Thunderstorm WarningOUNHughes29 min
Jun 24, 4:57 AM CDTSpecial Weather StatementOUNPottawatomie, Seminole33 min
Jun 24, 5:06 AM CDTSpecial Weather StatementOUNPottawatomie24 min
Jun 24, 5:27 AM CDTSpecial Weather StatementOUNHughes, Pontotoc, Pottawatomie, Seminole48 min
Jun 24, 5:31 AM CDTSpecial Weather StatementOUNDewey29 min
Jun 24, 5:34 AM CDTSpecial Weather StatementOUNDewey26 min
Jun 24, 5:43 AM CDTSevere Thunderstorm WarningOUNDewey, Major, Woodward47 min
Jun 24, 5:47 AM CDTSpecial Weather StatementOUNCoal, Hughes, Pontotoc, Seminole28 min
Jun 24, 6:01 AM CDTSpecial Weather StatementOUNWoodward29 min
Jun 24, 6:14 AM CDTSpecial Weather StatementOUNCanadian31 min
Jun 24, 6:19 AM CDTSpecial Weather StatementOUNWoods26 min
Jun 24, 6:22 AM CDTAreal Flood AdvisoryOUNLincoln3 hr
Jun 24, 6:26 AM CDTSpecial Weather StatementOUNBlaine, Major, Woods34 min
Jun 24, 6:33 AM CDTSevere Thunderstorm WarningOUNBlaine, Dewey42 min
Jun 24, 6:36 AM CDTSpecial Weather StatementOUNOklahoma24 min
Jun 24, 6:47 AM CDTSpecial Weather StatementOUNWoods28 min
Jun 24, 7:09 AM CDTSpecial Weather StatementOUNLincoln36 min
Jun 24, 7:13 AM CDTSpecial Weather StatementOUNBlaine, Major32 min
Jun 24, 7:27 AM CDTSevere Thunderstorm WarningOUNBlaine, Dewey29 min
Jun 24, 7:34 AM CDTAreal Flood AdvisoryOUNBlaine, Dewey, Major3 hr
Jun 24, 7:43 AM CDTSpecial Weather StatementOUNMajor32 min
Jun 24, 7:47 AM CDTSevere Thunderstorm WarningOUNMajor43 min
Jun 24, 7:53 AM CDTSpecial Weather StatementOUNMajor37 min
Jun 24, 8:23 AM CDTAreal Flood AdvisoryOUNAlfalfa, Major, Woods, Woodward3 hr
Jun 24, 8:27 AM CDTSevere Thunderstorm WarningOUNMajor, Woods48 min
Jun 24, 8:52 AM CDTFlash Flood WarningOUNMajor6 hr
Jun 24, 9:53 AM CDTSpecial Weather StatementOUNMajor52 min
Jun 24, 11:28 AM CDTSpecial Weather StatementOUNKingfisher47 min
Jun 24, 11:44 AM CDTAreal Flood AdvisoryOUNBlaine, Garfield, Kingfisher, Major3 hr
Jun 24, 12:04 PM CDTSpecial Weather StatementOUNBlaine, Custer, Kingfisher, Logan, Washita41 min
Jun 24, 12:19 PM CDTSevere Thunderstorm WarningOUNBlaine, Canadian, Kingfisher21 min
Jun 24, 12:43 PM CDTSpecial Weather StatementOUNCaddo, Canadian, Greer, Kingfisher, Kiowa, Logan and 1 more32 min
Jun 24, 1:18 PM CDTAreal Flood AdvisoryOUNBlaine, Caddo, Canadian, Cleveland, Comanche, Custer and 9 more3 hr

Nearby

Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.